MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an optrell and the catheter became caught on the on the abbott supreme quad catheter.It was reported that after mapping the accessory pathway and attempting to pull the optrell catheter out of the body, the optrell catheter became caught on the abbott supreme quad catheter.The caller reported that the optrell catheter made it into the short sheath but the abbott supreme quad catheter folded over on itself and became stuck inside of the short sheath with the optrell catheter.The issue was confirmed on fluoro.An interventional radiologist was called in after monitoring the issue on fluoro and the electrophysiology (ep) physician was able to pull the short sheath out to expose the optrell catheter and the abbott supreme quad catheter.The caller reported that the optrell catheter was then cut to free it from the abbott supreme quad catheter.The abbott supreme quad catheter was cut in half and one part of the abbott supreme quad catheter was pulled from optrell access and the other part was pulled from the abbott supreme quad access.The procedure was continued and completed.The caller reported that no pieces of the catheters were left inside of the body and there was no patient consequence.Additional information was received indicating that according to the physician, the catheter being kinked inside of the short sheath was believed to be a risk for potential harm or injury to the patient.No inner parts for the catheter were exposed due to this damage until the catheters were cut outside of the body.
 
Additional Manufacturer Narrative
On 14-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an optrell and the catheter became caught on the on the abbott supreme quad catheter.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device were performed following j&j procedures.Visual inspection was performed, and the paddle's splines were observed bent and broken with internal components exposed.The damage observed is related to the manipulation of the device during the procedure as customer reported.The entrapment issue reported by the customer was confirmed.The potential cause of the issue cannot be established.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22801301
Report Number2029046-2025-02688
Device Sequence Number15367870
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public(01)10846835023015(17)270201(10)31242690M
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD140901
Device Lot Number31242690M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/14/2025
09/04/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/22/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SUPREME QUAD CATHETER; NGEN¿ SYSTEM; UNKNOWN SHORT SHEATH
Patient SexUnknown